Photosensitive rash due to the epidermal growth factor receptor inhibitor erlotinib

    loading  Checking for direct PDF access through Ovid

Abstract

A papulopustular rash occurs in 45–100% of patients undergoing anti-cancer treatment with epidermal growth factor (EGFR) inhibitors. Although the majority of cases involve the face and upper trunk, ultraviolet radiation has not yet been documented to play a major role in inducing or exacerbating symptoms. We describe a 75-year-old man who was being treated with the EGFR inhibitor erlotinib and developed the characteristic rash on unprotected areas of the trunk after photoexposure, while the protected areas (face and neck) remained uninvolved. This case underscores the importance of sun protection in patients treated with EGFR inhibitors and supports in vitro data showing that EGFR blockade results in altered keratinocyte survival and proliferation in response to ultraviolet radiation.

Related Topics

    loading  Loading Related Articles